Alert archive / New Mexico / Red Flag Warnings in 2007
Red Flag Warning 6, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 26, 2007, 2:28 PM MDT for 7 counties in New Mexico. It took effect at Mar 27, 2007, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2007, 2:28 PM MDT (20:28 UTC)
- In effect from
- Mar 27, 2007, 2:00 PM MDT
- Expired
- Mar 27, 2007, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 98 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEPZ 262037 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 228 PM MDT MON MAR 26 2007 ...RED FLAG WARNING IS IN EFFECT TUESDAY FROM 2PM UNTIL 9PM FOR THE LOWLANDS OF SOUTHERN AND SOUTHWEST NEW MEXICO...DUE TO HIGHER AFTERNOON WINDS...LOW RELATIVE HUMIDITIES...AND HIGH FIRE DANGER EXPECTED... .AN APPROACHING LOW PRESSURE SYSTEM WILL MOVE ACROSS THE FOUR CORNERS BY MIDWEEK...SPREADING STRONG GUSTY WINDS ACROSS SOUTHERN NEW MEXICO LATER IN THE DAY ON TUESDAY. GOOD SPRING SURFACE HEATING WILL HELP MIX THESE WINDS DOWN TO THE SURFACE BY THE AFTERNOON. NMZ111-112-271400- /O.NEW.KEPZ.FW.W.0006.070327T2000Z-070328T0300Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- 228 PM MDT MON MAR 26 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT TUESDAY. IN ADDITION...AFTERNOON WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH FROM THE SOUTHWEST WITH ISOLATED LOCAL GUSTS AS HIGH AS 40 MPH. THIS WILL HELP MAINTAIN EXISTING DRY CONDITIONS...WITH RELATIVE HUMIDITIES EXPECTED TO DROP BELOW 15 PERCENT LATER TUESDAY. WINDS WILL GRADUALLY DECREASE BY 9PM TUESDAY...EXCEPT ALONG AND IMMEDIATELY EAST OF AREA MOUNTAINS. WITH DRY CONDITIONS IN PLACE ACROSS THE SOUTHERN AND SOUTHWEST LOWLANDS...AND LITTLE ADDITIONAL MOISTURE EXPECTED FOR THESE AREAS FROM THIS LOW...FIRE DANGER IS EXPECTED TO REMAIN HIGH TUESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TRIPOLI
2 follow-up statements
000 WWUS84 KEPZ 271347 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 747 AM MDT TUE MAR 27 2007 ...RED FLAG WARNING IS IN EFFECT TUESDAY FROM 2PM UNTIL 9PM FOR THE LOWLANDS OF SOUTHERN AND SOUTHWEST NEW MEXICO...DUE TO HIGHER AFTERNOON WINDS...LOW RELATIVE HUMIDITIES...AND HIGH FIRE DANGER EXPECTED... .AN APPROACHING LOW PRESSURE SYSTEM WILL TO SOUTHERN NEVADA THIS AFTERNOON...SPREADING GUSTY WINDS ACROSS SOUTHERN NEW MEXICO LATER THIS AFTERNOON. ASSOCIATED SURFACE COLD FRONT WILL PUSH THROUGH THE AREA LATE TONIGHT. WINDS WILL DIMINISH SOME BEHIND THIS FRONT AND HUMIDITIES WILL INCREASE. NMZ111-112-272200- /O.CON.KEPZ.FW.W.0006.070327T2000Z-070328T0300Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- 747 AM MDT TUE MAR 27 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. IN ADDITION...AFTERNOON WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH FROM THE SOUTHWEST. THIS WILL HELP MAINTAIN EXISTING DRY CONDITIONS...WITH RELATIVE HUMIDITIES EXPECTED TO DROP BELOW 15 PERCENT LATER TUESDAY. WINDS WILL GRADUALLY DECREASE BY 9PM TUESDAY...EXCEPT ALONG AND IMMEDIATELY EAST OF AREA MOUNTAINS. WITH DRY CONDITIONS IN PLACE ACROSS THE SOUTHERN AND SOUTHWEST LOWLANDS...AND LITTLE ADDITIONAL MOISTURE EXPECTED FOR THESE AREAS FROM THIS LOW...FIRE DANGER IS EXPECTED TO REMAIN HIGH TUESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DH
000 WWUS84 KEPZ 272123 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 323 PM MDT TUE MAR 27 2007 ...RED FLAG WARNING IS IN EFFECT TUESDAY UNTIL 9PM FOR THE LOWLANDS OF SOUTHERN AND SOUTHWESTERN NEW MEXICO...DUE TO HIGHER AFTERNOON WINDS...LOW RELATIVE HUMIDITIES...AND HIGH FIRE DANGER... .AN APPROACHING LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT BASIN REGION THIS AFTERNOON AND EVENING...SPREADING GUSTY WINDS ACROSS SOUTHERN NEW MEXICO AS A TIGHT SURFACE PRESSURE GRADIENT DEVELOPS. ASSOCIATED SURFACE COLD FRONT WILL PUSH THROUGH THE AREA LATE TONIGHT. WINDS WILL DIMINISH SOME BEHIND THIS FRONT AND HUMIDITIES WILL INCREASE. NMZ111-112-280300- /O.CON.KEPZ.FW.W.0006.000000T0000Z-070328T0300Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- 323 PM MDT TUE MAR 27 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THE LOWLANDS OF SOUTHERN AND SOUTHWESTERN NEW MEXICO... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. IN ADDITION...AFTERNOON WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH FROM THE SOUTHWEST. THIS WILL HELP MAINTAIN EXISTING DRY CONDITIONS...WITH RELATIVE HUMIDITIES EXPECTED TO DROP BELOW 15 PERCENT LATER TUESDAY. WINDS WILL GRADUALLY DECREASE BY 9PM TONIGHT...EXCEPT ALONG AND IMMEDIATELY EAST OF AREA MOUNTAINS. WITH DRY CONDITIONS IN PLACE ACROSS THE SOUTHERN AND SOUTHWEST LOWLANDS...AND LITTLE ADDITIONAL MOISTURE EXPECTED FOR THESE AREAS FROM THIS LOW...FIRE DANGER WILL REMAIN HIGH FOR THE REST OF TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ ADAIR
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 26, 2:55 AM MDT, 11 hours 33 minutes earlier.
Area forecast discussion, Mar 26, 2:55 AM MDT, 11 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 255 AM MDT MON MAR 26 2007 .SYNOPSIS... A LOW ALOFT WELL SOUTH OF EL PASO WILL CONTINUE TO DRAW SOME CLOUDS UP TO PORTIONS OF THE BORDERLAND...MAINLY FROM THE RIO GRAND VALLEY EAST. FEW SHOWERS OR THUNDERSTORMS ARE STILL POSSIBLE WITHIN THESE CLOUDS TODAY...BUT SHOULD BE LIMITED MAINLY TO HUDSPETH COUNTY. THE LOW MOVES INTO CENTRAL TEXAS THIS AFTERNOON ALLOWING MOST CLOUDS TO DISAPPEAR. ANOTHER LARGE UPPER LOW IS QUICK TO MOVE INTO THE AREA HOWEVER AND TUESDAY WILL BE SITUATED OVER UTAH. THIS WILL BRING SOME HIGHER CLOUDINESS IN ALONG WITH GUSTY AFTERNOON WINDS. THE LOW MOVES OVER THE CENTRAL ROCKIES WEDNESDAY FOR ANOTHER BREEZY DAY BEFORE EXITING THE REGION...TO BE REPLACED BY DRIER WEST FLOW. THIS WILL BRING TEMPERATURES BACK UP WELL ABOVE NORMAL BY THE WEEKEND AFTER COOLER TEMPERATURES WEDNESDAY AND THURSDAY. && .DISCUSSION... UPPER LOW CURRENTLY ABOUT 300 MILES SOUTH OF EL PASO AND SLOWLY MOVING EAST-NORTHEAST. FEATURE WAS ABLE TO MOISTEN UP AND DESTABILIZE THE EASTERN CWA SUNDAY AND WILL CONTINUE TO KEEP MOISTURE IN THROUGH MID DAY TODAY IN THIS AREA. FEW SHOWERS TO PERSIST MORNING HOURS TODAY...MOSTLY IN HUDSPETH COUNTY. WILL CONTINUE SLIGHT CHANCE THIS AFTERNOON FOR THUNDERSTORMS OVER HUDSPETH. MODELS SHOW SOME INSTABILITY THROUGH EARLY AFTERNOON BEFORE STABILIZING OUT. STORMS LAST NIGHT DID DROP LARGE OUTFLOW WHICH MOVED WEST ACROSS THE RIO GRANDE VALLEY AND STABILIZED THE BOUNDARY LAYER. MODELS DO SHOW COOLING ALOFT UNTIL AROUND NOON BEFORE WARMING BACK UP SO AREA WILL NEED TO THIN CLOUDS OUT AND GET SOME INSOLATION. WILL GO WITH MODELS AT THIS TIME AND LIMIT POPS TO HUDSPETH COUNTY. LOW MOVES INTO CENTRAL TEXAS BY THIS EVENING AND ALLOWING CLOUDS TO DISSIPATE. HOWEVER NEXT LARGE UPPER TROUGH RAPIDLY ON THE HEALS OF THIS ONE AND CLEARING WILL NOT LAST LONG. LOW ONSHORE OF CALIFORNIA BY TUESDAY MORNING. SURFACE FRONT/SHORT WAVE WELL OUT AHEAD OF THIS TROUGH AND WILL BEGIN SPREADING SOME HIGHER CLOUDS TO THE AREA TUESDAY MORNING. WINDS SHOULD PICK UP INTO WINDY CATEGORY TUESDAY AFTERNOON THOUGH MODELS NOT QUITE AS FRISKY WITH THIS AS THEY WERE YESTERDAY. FRONT SHOULD PASS THROUGH TUESDAY EVENING USHERING IN QUITE A BIT OF COOLER AIR...KNOCKING ABOUT 10 DEGREES OFF HIGHS FOR WEDNESDAY. MAIN UPPER TROUGH PASSES TO OUR NORTH WEDNESDAY SO ANOTHER BREEZY AFTERNOON IN STORE. UPPER RIDGE MOVING IN BEHIND THIS TROUGH SHOULD CLEAR THE WEEKEND OUT AND BRING TEMPERATURES BACK UP WELL ABOVE NORMAL FOR THE WEEKEND. ONE HANGUP COULD BE FOR THURSDAY WHERE THE GFS IS SHOWING A DIGGING VORT MAX DROPPING DOWN THE FRONT SIDE OF THE RIDGE AND TO THE FOUR CORNERS THURSDAY MORNING AND OVER THE CWA IN THE AFTERNOON. NAM SHOWS NO HINT OF THIS SO WILL NOT PLAY UP MUCH FOR NOW...OTHER THAN A SLIGHT INCREASE IN CLOUDS. HOPEFULLY THIS MORNINGS MODELS WILL BE MORE CONSISTENT WITH THIS FEATURE. && .AVIATION...VALID 26/12Z-27/12Z... GENLY VFR THROUGH PERIOD. LCL MVFR CIG ASSOCD WITH -TSRA IS POSSIBLE OVER HUDSPETH COUNTY THIS MORNING AND EARLY AFTERNOON. SEE APPROPRIATE TAFS AND TWEBS FOR FURTHER INFORMATION. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 79 54 82 56 72 / 0 0 0 0 0 SIERRA BLANCA TX 76 54 80 51 69 / 20 0 0 0 0 LAS CRUCES 79 51 80 50 71 / 0 0 0 0 0 ALAMOGORDO 77 52 80 51 69 / 0 0 0 0 0 CLOUDCROFT 53 31 59 29 47 / 0 0 0 0 0 TRUTH OR CONSEQUENCES 75 50 78 47 69 / 0 0 0 0 0 SILVER CITY 70 43 72 40 61 / 0 0 0 0 0 DEMING 77 51 80 49 71 / 0 0 0 0 0 LORDSBURG 77 50 80 47 69 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 17 HEFNER
Hazardous weather outlook, Mar 26, 6:30 AM MDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 630 AM MDT MON MAR 26 2007 NMZ022>025-030>032-TXZ055-056-271215- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 630 AM MDT MON MAR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. A FEW SHOWERS OR THUNDERSTORMS POSSIBLE THROUGH THIS AFTERNOON MAINLY OVER HUDSPETH AND OTERO COUNTIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WINDY CONDITIONS EXPECTED TO DEVELOP TUESDAY...WITH A FEW AREAS OF BLOWING DUST POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.